6 weeks on valcyte

Discussion in 'Fibromyalgia Main Forum' started by tlmelton, Jul 12, 2008.

  1. tlmelton

    tlmelton New Member

    I have had cfs for 22 years and have tried just about everything to get well.
    I'm now on valcyte my 6th week. I have a sick stomach a lot and feel weak. I also had a very weird rash that developed on my face kneck and upper chest. My legs both developed blisters where the skin was broken and became itchy.
    I'm hoping that these are signs that something is being evicted from my body. I'm also taking the methylation basic 5 and hope this will help my body deal with the extra burden.
  2. sascha

    sascha Member

    i did the valcyte (last dose June 6th). most people get side-effects from it. i found it impossible to know whether effects were from valcyte itself or from the work it was doing. i had lots of symptoms going on almost all the time. toward the end i had bad IBS flare. it's pretty miserable- sorry you're experiencing this early on.

    i read lots of accounts where people experienced rashes. it didn't happen to me but i had plenty of other things going on.

    i hope you are able to rest as much as you need to. it's a great pleasure now to be off valcyte, and onto valtrex, which doesn't have any bad effects that i can tell. i am very weak and am trying to carefully monitor activities- not do too much. it's tricky-

    very good luck to you - and i wish you good outcomes- don't be surprised by anything that comes your way on the V. and do your blood tests ! Sascha
  3. viralfree

    viralfree New Member

    Shortly after commencing Valcyte i too had a severe rash on my chest, breast & neck, sometimes upper arms. it looked like fever blisters. i worked with a dermatologist, to test for staph, etc. the only medication that helped was Evoclin, a clindamycin phosphate foam. it reduced my rash, however it was not until i completed Valcyte treatment that the rash completely receded. I also found always wearing a light t-shirt to completely cover my chest helped keep it from spreading.
    the generic liquid did not work for me.

    And yes, after 9 months of Valcyte I am feeling much better. The herx was extensive, nausea combined with hunger my norm. at the lowest point i could not walk one block - so do take it easy and REST as the doctors strongly recommend.

    Good luck to you and yes, i'd take the rash as a "your body is responding"!
  4. stschn

    stschn New Member

    mine was not as bad as I didn't have the blisters but weird red dots. I was very very weak and had horrible nerve pain. Bottom line I stuck it out not always easy and have gotten improvement in my cognative function and that's a blessing and now after 5 months some better days in the energy department. I had cfs for 20 years 7 months and 14 days but who's counting. LOL All the best to you. Joyce
  5. ladybugmandy

    ladybugmandy Member

    good luck! hang in there..it gets worse before it gets better....be VERY patient!

  6. jillynz

    jillynz New Member

    Hi, Were your red dots, those bright red dots that looked like they've been done with a red fine point pen? A friend had an episode where his whole body was covered in these "spots". (He wasn't on valcyte, this is just one of the weirdo things thats happened to him) He now has just a few and noticed I had the same . He was rushed to hospital as they suspected leukemia , but they found nothing and sent him home in usual fashion. I've read somewhere that its to do with platelet function? Do they keep tabs on those levels when on the valcyte?
  7. deserella

    deserella Member

    I've dealt with the itching and rashes on valcyte too. I have been off it for a little over a month. I actually started getting rashes and itching again last night. I've heard that this is viral die off coming out through the skin. It is not fun at all. I hate bathing because it makes aggrivates it even more so I just go around stinky all the time. (JK) I really don't worry about things like washing my hair or shaving my legs like I use too because it hurts my hands and back to do it every day!

    So there is this lotion by Aveeno with menthoyl in it that really helped me. Olive oil has helped and just keeping my self moisturized and trying to get my mind of the itching if possible. I'm so sorry you are dealing with this annoying side effect. Last Novemeber I went to a church conference and I had to leave because the itching was driving me nuts. I couldn't wear nylons, sweaters, or anything that was to tight on my skin my bra would drive my crazy. Best wishes in healing.

  8. tlmelton

    tlmelton New Member

    since posting last I have had pink eye. I had plugs put into my eyes years ago for dry eye and finally today the eye with pink eye forced the plug out and now I'm hoping it will heal.
    It seems that this drug is forcing everything foreign out of my body.
    I am itching a lot and my hair is falling out. I am also very weak.
    I hope that this stuff is going to help.